MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE REAMER 7.0 MM DIAMETER; ORTHOPAEDIC PROSTHESIS IMPLANTATION POSITIONING INSTRUMENT, REUSABLE

ZIMMER BIOMET, INC. FLEXIBLE REAMER 7.0 MM DIAMETER; ORTHOPAEDIC PROSTHESIS IMPLANTATION POSITIONING INSTRUMENT, REUSABLE
Catalog Number 00222800700
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a flexible reamer was broken and its tip lodged in the patient¿s femoral shaft.A one hour delay occurred while removing the fractured tip.A new reamer was used to finish the surgery and all foreign bodies were removed.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).G2: france customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
H6: proposed component code: mechanical (g04) - drill.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The reported event is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified a pressure sentinel intramedullary size 7.0 mm flexible reamer (lot 64555304) was returned for evaluation.As returned, the reamer head is detached from the flex shaft.Witness marks are seen at the end of the shaft.The diameter of the flex shaft is conforming to the print specification.Wear & tear is seen on the cutting edges of the reamer head.It remains that a definitive root cause cannot be determined.The reported event is confirmed from product return.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FLEXIBLE REAMER 7.0 MM DIAMETER
Common Device Name
ORTHOPAEDIC PROSTHESIS IMPLANTATION POSITIONING INSTRUMENT, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17816544
Report Number0001822565-2023-02641
Device Sequence Number6205799
Product Code HWE
UDI-Device Identifier00889024038752
UDI-Public(01)00889024038752(10)64555304
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00222800700
Device Lot Number64555304
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/25/2023
12/04/2023
04/19/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date11/07/2023
12/06/2023
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age20 YR
Patient SexMale
Patient Weight80 KG